Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 17, NWS Raleigh, NC

February 24, 2016Durham County, Wake County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Feb 24, 2016, 5:31 PM EST for Durham County, Wake County, North Carolina. It was in force for 44 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 24, 2016, 5:31 PM EST (22:31 UTC)
Expired
Feb 24, 2016, 6:15 PM EST
In force
44 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Durham County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 21 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 24, 5:35 PM ESTFUNNEL CLOUD1 Ese Holly Springs, NCFUNNEL CLOUD WITH ROTATION NEAR BASSLAKE ROAD AND BIRKBY WAY.
Feb 24, 5:45 PM ESTTSTM WND DMG3 Nnw New Hope, NCLARGE TREE DOWN ON COMMERCIAL BUILDING. TIME ESTIMATED.
Feb 24, 5:45 PM ESTHAIL 14 Nnw New Hope, NC1 INCH HAIL AT THE INTERSECTION OF CAPITAL BLVD AND OLD WAKE FOREST ROAD
Feb 24, 5:46 PM ESTTSTM WND DMG3 Nnw New Hope, NCLARGE TREE DOWN ON A BUILDING...AND SIDING WAS BLOWN OFF OF ANOTHER NEARBY BUILDING
Feb 24, 5:47 PM ESTHAIL 14 Nnw New Hope, NCHAIL DOWN AT INTERSECTION OF CAPITAL BLVD AND SPRING FOREST ROAD.
Feb 24, 5:50 PM ESTTSTM WND DMG3 Nw New Hope, NCLARGE TREE DOWN AT FRUIT OF LABOR WORLD CULTURAL CENTER ON LAKE RIDGE DRIVE NEAR DEANA LANE IN RALEIGH. MAJOR STRUCTURAL DAMAGE TO BUILDING.
Feb 24, 5:50 PM ESTHAIL 1.53 Nnw Raleigh, NCPING PONG SIZED HAIL AT NORTH HIILLS MALL.
Feb 24, 6:00 PM ESTHAIL 1.53 Nnw New Hope, NCPING PONG BALL SIZE HAIL AT NEW HOPE ROAD AND CAPITAL BOULEVARD.4
Feb 24, 6:02 PM ESTTSTM WND DMG4 Nnw Lake Wheeler, NCSEVERAL 12 INCH DIAMETER TREES DOWN AT THE 5500 BLOCK OF DILLARD. TIME ESTIMATED BY RADAR.
Feb 24, 6:10 PM ESTTSTM WND GST 474 Sw Raleigh, NCGUST TO 47 MPH OBSERVED ON ROOF OF NWS OFFICE ON CENTENIAL CAMPUS IN WEST RALEIGH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 24, 11:16 AM ESTTornado WatchSPC8 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.5 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2016-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2016-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 703 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-286 J/kg
Mixed-layer LCL
406 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
703 m²/s²
0-3 km storm-relative helicity
750 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

620 
WUUS52 KRAH 242231
SVRRAH
NCC063-183-242315-
/O.NEW.KRAH.SV.W.0017.160224T2231Z-160224T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
531 PM EST WED FEB 24 2016

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WAKE COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTHEASTERN DURHAM COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 615 PM EST

* AT 530 PM EST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING LARGE HAIL UP TO PING PONG BALL SIZE AND
  DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR
  APEX AND WEST RALEIGH MOVING NORTHEAST AT 35 MPH. THIS STORM MAY
  PRODUCE A TORNADO WITH LITTLE NOTICE.

* LOCATIONS IMPACTED INCLUDE...
  RALEIGH...CARY...WAKE FOREST...GARNER...FUQUAY-VARINA...ZEBULON...
  RDU INTERNATIONAL...APEX...HOLLY SPRINGS AND MORRISVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. ALTHOUGH A TORNADO IS
NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EST FOR CENTRAL NORTH
CAROLINA.

LAT...LON 3598 7843 3594 7839 3593 7835 3591 7835
      3590 7833 3590 7831 3586 7827 3584 7826
      3573 7841 3571 7847 3552 7870 3560 7895
      3593 7879 3607 7867
TIME...MOT...LOC 2230Z 236DEG 31KT 3568 7876 

$$

PWB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 3:20 PM EST, 2 hours 11 minutes earlier.

Area forecast discussion, Feb 24, 3:20 PM EST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
320 PM EST WED FEB 24 2016

.SYNOPSIS...A POWERFUL UPPER LEVEL LOW AND ACCOMPANYING SURFACE
CYCLONE THAT WILL TRACK THROUGH THE TN AND OH VALLEYS. A TRAILING
COLD FRONT WILL SWEEP EAST ACROSS OUR REGION LATE THIS AFTERNOON AND
EVENING. BLUSTERY CONDITIONS WILL FOLLOW AS HIGH PRESSURE BUILDS
EAST TONIGHT AND THU.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 320 PM WEDNESDAY...

...SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON INTO EARLY
EVENING...
...A FEW TORNADOES REMAIN POSSIBLE THROUGH 7 PM...

TORNADO WATCH REMAINS IN EFFECT THROUGH 7 PM...WITH WIDESPREAD
SHOWERS AND A LINE OF SEVERE THUNDERSTORMS ONGOING EARLY THIS
AFTERNOON. THE POTENTIALLY STRONGEST LINE IS MOVING EAST OUT OF THE
TRIAD AND WILL REACH THE TRIANGLE AND FAYETTEVILLE AREAS 4-5
PM...CONCURRENT WITH INCREASING TORNADO THREAT WITH IMPRESSIVE SHEAR
AND INSTABILITY CONTINUING TO INCREASE AS HIGHS CLIMB INTO THE MID
70S. THIS LIVE WILL CONTINUE TO MOVE EAST...SHOULD BE EAST OF THE
AREA BY 7 PM WITH LINGERING SHOWERS ALONG THE MAIN COLD FRONT.

SKIES WILL SCATTER OUT BY MIDNIGHT AS THE PARENT LOW CONTINUES TO
LIFT NORTH OF THE AREA. SOME LESSENING OF THE PRESSURE GRADIENT WILL
ALLOW WINDS TO SUBSIDE A BIT...WITH SOUTHWEST WINDS DIMINISHING TO
10 TO 15 MPH WITH GUSTS TO 20 MPH BY MORNING. AS SUCH...THE CURRENT
WIND ADVISORY WILL CONTINUE THROUGH MIDNIGHT. MINS WILL BENEFIT FROM
MIXING TO OFFSET CLEARING SKIES OVERNIGHT...LOWS MOSTLY FROM 40 TO
45.

&&

.SHORT TERM /THURSDAY AND THURSDAY NIGHT/...
AS OF 320 PM WEDNESDAY...

SHORT WAVE ENERGY WILL CONTINUE TO ROTATE ACROSS THE OHIO VALLEY
AROUND THE MAIN UPPER TROF THURSDAY AND THURSDAY NIGHT...WITH THE
FINAL AND STRONGEST SHORT WAVE SHIFTING THE TROF AXIS OFFSHORE BY
FRIDAY MORNING. MOISTURE WILL BE SQUEEZED OUT OVER THE WESTERN
SLOPES...WITH SCATTERED TO BROKEN STRATOCUMULUS (PERHAPS A STRAY
SPRINKLE OR TWO IN THE TRIAD) SPILLING ACROSS THE NORTHERN TIER.

COLD AIR WILL BE REINFORCED...WITH A STRONG PRESSURE GRADIENT
LINGERING THURSDAY FEATURING SUSTAINED WESTERLY WINDS OF 15 TO 25
MPH WITH GUSTS TO AROUND 35 MPH...AND WITH A FEW INFREQUENT GUSTS
INTO THE UPPER 30S TO NEAR 40S KTS POSSIBLE. HIGHS WILL BE A
CATEGORY OR SO BELOW NORMAL...WITH THE AFOREMENTIONED BLUSTERY
CONDITIONS AND AN ASSOCIATED CHILLIER FEEL THAN TEMPERATURES IN THE
LOW TO MID 50S WOULD OTHERWISE SUGGEST. SKIES WILL BECOME CLEAR
OVERNIGHT...WITH THE DIURNAL TEMPERATURE FALL TEMPERED BY GOOD
MIXING TO KEEP FRIDAY MORNING MINS MOSTLY IN THE LOWER 30S.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
AS OF 1000 AM WEDNESDAY...

COOL AIR ADVECTION DUE TO BROAD TROFFING ACROSS THE EASTERN CONUS
WILL RESULT IN DRY WEATHER THROUGH THE WEEKEND...WITH HIGHS
STRUGGLING TO REACH 50 ON BOTH FRIDAY AND SATURDAY. MORNING MINS
WILL BE IN THE 30S SATURDAY AND SUNDAY MORNINGS.

A FINAL MOISTURE STARVED SHORT WAVE WILL MOVE EAST ACROSS THE AREA
LATER SATURDAY...INITIATING A SHORT-LIVED WARMING TREND THAT WILL
BEGIN SUNDAY AS PROGRESSIVE SHORT WAVE RIDGING MOVES ACROSS
CONCURRENT WITH MILD HIGH PRESSURE BUILDING IN FROM THE SOUTH. HIGHS
SUNDAY WILL REACH NEAR NORMAL...MID TO UPPER 50S...AND REACH 60 TO
65 ON MONDAY AHEAD OF OUR NEXT WEAK AND DRY COLD FRONT WHICH WILL
MOVE THROUGH LATER MONDAY TO COOL US BACK INTO THE MID AND UPPER 50S
ON TUESDAY. THE FRONT WILL DISSIPATE AND LIFT NORTH WITH MILD RETURN
FLOW DEVELOPING MID WEEK AS A STRONGER FRONTAL SYSTEM TAKES SHAPE
OVER THE LOWER PLAINS...WITH EXPECTED IMPACTS NOT EXPECTED TO REACH
THE EAST COAST UNTIL THURSDAY. HIGHS WEDNESAY SHOULD REACH THE LOW
TO MID 60S.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
AS OF 1230 PM WEDNESDAY...

MAIN HAZARD WILL BE SEVERE STORMS THIS AFTERNOON...INITIAL COLD AIR
WEDGE HAS ERODED AND AN INTITIAL LINE OF POTENTIALLY SEVERE
THUNDERSTORMS WILL BE MOVING EAST...INTO THE TRIAD TAF SITES
(GSO/INT) BETWEEN 18 AND 20Z. EASTERN SITES MAY EXPECT SCATTERED
ACTIVITY THROUGH THE AFTERNOON...WITH THE MAIN LINE REACHING THE
SITES 19-22Z. GUSTS ACCOMPANYING THE STORMS COULD REACH 50 KNOTS AND
POSSIBLY PRODUCE A TORNADO OR TWO.

MEANWHILE...THE PREVAILING CONDITIONS THROUGH 00Z WILL FEATURE
ROUNDS OF SHOWERS WITH MVFR CEILINGS AND SUSTAINED SOUTHERLY WINDS
15 TO 20 KNOTS WITH GUSTS TO 30 KNOTS. AFTER THE CONVECTION
WANES...VFR CONDITIONS ARE EXPECTED OVERNIGHT...WITH SOUTH TO
SOUTHWEST WINDS SUBSIDING TO 10 TO 15 KNOTS GUSTING 20 TO 25
OVERNIGHT. CONDITIONS THURSDAY REMAIN VFR...BUT WINDS WILL PICK UP
AGAIN BY MIDMORNING...WITH SOUTHWEST TO WEST WINDS 15 TO 20 GUSTING
TO 30 KNOTS AFTER 15Z...SUBSIDING TO LESS THAN 10 KNOTS AROUND 00Z
TOMORROW EVENING (BEYOND THE VALID TAF PERIOD).

FRIDAY AND BEYOND...VFR CONDITIONS WITH NO PRECIPITATION ARE
EXPECTED THROUGH THE WEEKEND...LIKELY LINGERING INTO MIDWEEK.

&&

.RAH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY THROUGH MIDNIGHT
 EST TONIGHT FOR NCZ008>011-024>028-040>043-073>078-083>086-088-089.

&&

SYNOPSIS...26/MLM
NEAR TERM...22/MLM
SHORT TERM...26/MLM
LONG TERM...MLM
AVIATION...MLM
Hazardous weather outlook, Feb 24, 11:27 AM EST, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1127 AM EST WED FEB 24 2016

NCZ007-021>023-038-039-251630-
PERSON-FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-
1127 AM EST WED FEB 24 2016

...TORNADO WATCH 26 IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG...BLUSTERY WINDS ARE LIKELY ON THURSDAY...WITH SUSTAINED
SPEEDS AROUND 20 MPH AND GUSTS TO AROUND 35 MPH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NCZ008>011-024>028-040>043-073>078-083>086-088-089-251630-
GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-
CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-
WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1127 AM EST WED FEB 24 2016

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...TORNADO WATCH 26 IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG...BLUSTERY WINDS ARE LIKELY ON THURSDAY...WITH SUSTAINED
SPEEDS AROUND 20 MPH AND GUSTS TO AROUND 35 MPH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

26

In the hours before

Local storm report, Feb 24, 5:14 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
514 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     TORNADO          3 W DABNEY              36.36N  78.54W
02/24/2016                   GRANVILLE          NC   EMERGENCY MNGR

            NUMEROUS TREES DOWN AND 2 FARM SILOS DOWN NEAR
            HUNTSBORO ROAD AND HAROLD OBERLIN ROAD. TIME ESTIMATED.

&&

EVENT NUMBER RAH1600428

KRD
Local storm report, Feb 24, 5:18 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
518 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     TSTM WND DMG     2 ENE SILER CITY        35.74N  79.43W
02/24/2016                   CHATHAM            NC   911 CALL CENTER

            TREE DOWN ON VAN THOMAS RD NEAR SILK HOPE LINDLEY MILL
            RD.

&&

EVENT NUMBER RAH1600429

KC
Local storm report, Feb 24, 5:19 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
519 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     1 WSW GOLDSTON          35.59N  79.35W
02/24/2016                   CHATHAM            NC   911 CALL CENTER

            TREE DOWN ON THE 1000 BLOCK OF GOLDSTON GLENDON RD.

&&

EVENT NUMBER RAH1600430

KC
Local storm report, Feb 24, 5:20 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
520 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     TSTM WND DMG     2 ENE SILER CITY        35.74N  79.43W
02/24/2016                   CHATHAM            NC   911 CALL CENTER

            TREE DOWN ON LOVES CREEK CHURCH RD.

&&

CORRECTED REMARKS

EVENT NUMBER RAH1600429

KC
Local storm report, Feb 24, 5:22 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
522 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     TORNADO          3 W DABNEY              36.36N  78.54W
02/24/2016                   GRANVILLE          NC   EMERGENCY MNGR

            CAR OVERTURNED AND HOME DAMAGED IN HUNTSBORO AREA. TIME
            ESTIMATED.

&&

EVENT NUMBER RAH1600431

KRD
Local storm report, Feb 24, 5:29 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
529 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 PM     TSTM WND DMG     3 NNW GOLDSTON          35.64N  79.36W
02/24/2016                   CHATHAM            NC   911 CALL CENTER

            TREES DOWN AT THE 12000 BLOCK OF NC 902 IN BEAR CREEK.

&&

EVENT NUMBER RAH1600432

KC

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 3:09 AM ESTSpecial Weather StatementRAHRichmond51 min
Feb 24, 10:53 AM ESTTornado WarningRAHCumberland31 min
Feb 24, 12:08 PM ESTSpecial Weather StatementRAHWilson52 min
Feb 24, 12:26 PM ESTSpecial Weather StatementRAHSampson64 min
Feb 24, 12:36 PM ESTTornado WarningRAHSampson24 min
Feb 24, 12:45 PM ESTSevere Thunderstorm WarningRAHSampson9 min
Feb 24, 1:03 PM ESTTornado WarningRAHWayne27 min
Feb 24, 1:04 PM ESTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford, Randolph56 min
Feb 24, 1:32 PM ESTSevere Thunderstorm WarningRAHEdgecombe, Wilson43 min
Feb 24, 1:43 PM ESTSevere Thunderstorm WarningRAHAnson, Montgomery, Richmond, Stanly47 min
Feb 24, 1:59 PM ESTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford, Randolph46 min
Feb 24, 2:25 PM ESTSevere Thunderstorm WarningRAHAnson, Montgomery, Richmond, Stanly65 min
Feb 24, 2:44 PM ESTSevere Thunderstorm WarningRAHAlamance, Chatham, Guilford, Randolph61 min
Feb 24, 3:00 PM ESTSevere Thunderstorm WarningRAHMoore60 min
Feb 24, 3:09 PM ESTTornado WarningRAHChatham, Lee, Moore, Randolph33 min
Feb 24, 3:11 PM ESTTornado WarningRAHChatham, Lee, Randolph34 min
Feb 24, 3:30 PM ESTSevere Thunderstorm WarningRAHAnson, Richmond45 min
Feb 24, 3:35 PM ESTTornado WarningRAHAlamance, Chatham, Durham, Orange40 min
Feb 24, 3:43 PM ESTSevere Thunderstorm WarningRAHChatham, Durham, Granville, Orange, Person62 min
Feb 24, 3:47 PM ESTTornado WarningRAHHoke, Moore, Richmond, Scotland43 min
Feb 24, 3:53 PM ESTTornado WarningRAHChatham, Lee, Moore37 min
Feb 24, 3:59 PM ESTTornado WarningRAHGranville, Person19 min
Feb 24, 4:04 PM ESTTornado WarningRAHDurham, Granville, Person, Vance56 min
Feb 24, 4:13 PM ESTTornado WarningRAHChatham, Durham, Orange47 min
Feb 24, 4:20 PM ESTTornado WarningRAHChatham, Harnett, Lee, Wake40 min
Feb 24, 4:36 PM ESTSevere Thunderstorm WarningRAHDurham, Franklin, Granville, Harnett, Vance, Wake and 1 more69 min
Feb 24, 4:40 PM ESTAreal Flood AdvisoryRAHChatham, Durham, Franklin, Granville, Vance, Wake50 min
Feb 24, 5:03 PM ESTTornado WarningRAHFranklin, Granville, Vance, Warren26 min
Feb 24, 5:04 PM ESTTornado WarningRAHCumberland, Harnett, Hoke, Sampson26 min
Feb 24, 5:21 PM ESTTornado Warning EmergencyRAHCumberland, Harnett, Sampson39 min
Feb 24, 5:21 PM ESTTornado WarningRAHVance, Warren24 min
Feb 24, 5:22 PM ESTTornado WarningRAHFranklin, Vance, Wake23 min
Feb 24, 5:41 PM ESTTornado WarningRAHFranklin, Vance, Wake, Warren49 min
Feb 24, 5:52 PM ESTTornado WarningRAHJohnston, Wayne38 min
Feb 24, 5:58 PM ESTTornado WarningRAHCumberland, Sampson32 min
Feb 24, 6:13 PM ESTSevere Thunderstorm WarningRAHDurham, Franklin, Granville, Vance, Wake, Warren62 min
Feb 24, 6:15 PM ESTAreal Flood AdvisoryRAHFranklin, Halifax, Vance, Wake, Warren45 min
Feb 24, 6:25 PM ESTSevere Thunderstorm WarningRAHEdgecombe, Wayne, Wilson50 min
Feb 24, 6:29 PM ESTTornado WarningRAHJohnston, Sampson, Wayne, Wilson21 min
Feb 24, 6:37 PM ESTSevere Thunderstorm WarningRAHSampson23 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.